Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 26, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at May 18, 2014, 6:26 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at May 19, 2014, 10:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2014, 6:26 AM CDT (11:26 UTC)
- In effect from
- May 19, 2014, 10:00 AM CDT
- Expired
- May 19, 2014, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2307 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
941 WWUS84 KAMA 181126 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 626 AM CDT SUN MAY 18 2014 OKZ001>003-TXZ001>020-182100- /O.UPG.KAMA.FW.A.0022.140519T1500Z-140520T0300Z/ /O.NEW.KAMA.FW.W.0026.140519T1500Z-140520T0300Z/ /O.NEW.KAMA.FW.A.0023.140520T1700Z-140521T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 626 AM CDT SUN MAY 18 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR STRONG WINDS AND LOW RELATIVE HUMIDITY IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST AT 20 TO 25 MPH WITH GUSTS UP TO 45 MPH ON BOTH MONDAY AND TUESDAY. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES LESS THAN 10 PERCENT ON BOTH MONDAY AND TUESDAY...WITH LIMITED OVERNIGHT RECOVERY MONDAY NIGHT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO BEGIN AROUND 10 AM MONDAY AND END AROUND 10 PM MONDAY EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO REDEVELOP TUESDAY AFTERNOON THROUGH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE) NF
4 follow-up statements
021 WWUS84 KAMA 182030 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 330 PM CDT SUN MAY 18 2014 OKZ001>003-TXZ001>020-191200- /O.CON.KAMA.FW.W.0026.140519T1500Z-140520T0300Z/ /O.CON.KAMA.FW.A.0023.140520T1700Z-140521T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 330 PM CDT SUN MAY 18 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST AT 20 TO 25 MPH WITH GUSTS UP TO 45 MPH ON BOTH MONDAY AND TUESDAY. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES WILL RANGE FROM AROUND 3 TO 15 PERCENT ON BOTH MONDAY AND TUESDAY...WITH LIMITED OVERNIGHT RECOVERY MONDAY NIGHT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO BEGIN AROUND 10 AM MONDAY AND END AROUND 10 PM MONDAY EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO REDEVELOP TUESDAY AFTERNOON THROUGH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
416 WWUS84 KAMA 191015 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 515 AM CDT MON MAY 19 2014 OKZ001>003-TXZ001>020-200000- /O.CON.KAMA.FW.W.0026.140519T1500Z-140520T0300Z/ /O.CON.KAMA.FW.A.0023.140520T1700Z-140521T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 515 AM CDT MON MAY 19 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST AT 20 TO 25 MPH WITH GUSTS UP TO 45 MPH TODAY AND TUESDAY. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BELOW 10 PERCENT FOR MOST OF THE PANHANDLES TODAY AND TUESDAY...WITH VERY LITTLE OVERNIGHT RECOVERY IN HUMIDITY TONIGHT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO BEGIN AROUND 10 AM MONDAY AND END AROUND 10 PM MONDAY EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO REDEVELOP TUESDAY AFTERNOON THROUGH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. A FIRE WEATHER WATCH MEANS THAT THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS EXISTS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE) NF
571 WWUS84 KAMA 191921 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 221 PM CDT MON MAY 19 2014 OKZ001>003-TXZ001>020-201200- /O.UPG.KAMA.FW.A.0023.140520T1700Z-140521T0300Z/ /O.NEW.KAMA.FW.W.0027.140520T1700Z-140521T0300Z/ /O.CON.KAMA.FW.W.0026.000000T0000Z-140520T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 221 PM CDT MON MAY 19 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 10 PM CDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST AT 20 TO 25 MPH WITH GUSTS UP TO 45 MPH TODAY AND TUESDAY. * RELATIVE HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES BELOW 10 PERCENT FOR MOST OF THE PANHANDLES TODAY AND TUESDAY...WITH VERY LITTLE OVERNIGHT RECOVERY IN HUMIDITY TONIGHT. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO END AROUND 10 PM THIS EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO REDEVELOP TUESDAY AFTERNOON THROUGH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ SCHNEIDER FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
848 WWUS84 KAMA 200310 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1010 PM CDT MON MAY 19 2014 OKZ001>003-TXZ001>020-201200- /O.EXP.KAMA.FW.W.0026.000000T0000Z-140520T0300Z/ /O.CON.KAMA.FW.W.0027.140520T1700Z-140521T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1010 PM CDT MON MAY 19 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 10 PM CDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES... * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM... POTTER...CARSON...GRAY...WHEELER...DEAF SMITH...RANDALL... ARMSTRONG...DONLEY AND COLLINGSWORTH. * 20 FOOT WINDS...SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 30 MPH TUESDAY. * RELATIVE HUMIDITY...AFTER VERY LITTLE RECOVERY OVERNIGHT...MINIMUM RELATIVE HUMIDITY VALUES WILL ONCE AGAIN FALL BELOW 10 PERCENT ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES TUESDAY. * TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO REDEVELOP TUESDAY AFTERNOON THROUGH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 18, 5:34 AM CDT, 52 minutes earlier.
Area forecast discussion, May 18, 5:34 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
534 AM CDT SUN MAY 18 2014
.DISCUSSION...
CERTAINLY A BUSY WEATHER WEEK AHEAD FOR THE TEXAS AND OKLAHOMA
PANHANDLES. HOT TEMPERATURES AND CRITICAL FIRE WEATHER CONDITIONS
WILL START THE WEEK...WITH POSSIBLY SEVERAL DAYS OF RAIN TO END
THE WEEK. THE FEATURE TO FOLLOW THIS WEEK WILL BE AN UPPER LEVEL LOW
THAT IS EXPECTED TO DIG SOUTH FROM THE PACIFIC NORTHWEST TO THE FOUR
CORNERS REGION AND THEN CUT OFF AND STALL.
&&
.SHORT TERM...SUNDAY THROUGH WEDNESDAY...
FOR TODAY...EXPECT WARM WEATHER AND STRONGER WINDS TO RETURN. A FEW
LINGERING LIGHT RAIN SHOWERS IN THE EASTERN PANHANDLES COULD BRING A
FEW SPRINKLES BEFORE NOON. HIGHS NEARING 90 COULD BE TEMPERED SOME BY HIGH
CLOUDS. SEE FIRE WEATHER SECTION FOR DETAILS ON ELEVATED FIRE WEATHER
CONDTIONS. MONDAY AND TUESDAY WILL BE NEARLY INDENTICAL TO EACH
OTHER WITH HIGH TEMPS PUSHING 100 DEPENDING ON HIGH CLOUD COVER...STRONG
SOUTHWEST WINDS...AND EXTREMELY LOW RELATIVE HUMIDITY VALUES. CRITICAL
FIRE WEATHER CONDITIONS EXPECTED BOTH DAYS.
WEDNESDAY SHOULD BEGIN A TRANSITION TO A WETTER PATTERN FOR THE END
OF THE WEEK...WITH THE UPPER LOW DEEPENING TO OUR WEST AND RIDGING
STRENGTHENING TO OUR EAST. THAT COMBINATION WILL RESULT IN A
PERSISTENT STREAM OF MOISTURE MOVING NORTH FROM THE GULF OF MEXICO
INTO THE REGION. MOIST SOUTHEASTERLY FLOW AT THE SURFACE WILL TAKE HOLD
ACROSS MOST OF THE PANHANDLES WEDNESDAY...BUT THE FAR NORTHWEST
PANHANDLES COULD SEE ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER
CONDITIONS ONE MORE DAY. LATE WEDNESDAY AFTERNOON INTO WEDNESDAY
NIGHT...THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS TO DEVELOP
ALONG THE DRYLINE IN THE WESTERN PANHANDLES AND MOVE NORTHEAST.
THAT'S RIGHT...DRYLINE THUNDERSTORMS IN THE WESTERN PANHANDLES FOR
ONCE! CAPE NEAR 1000 J/KG SHOULD HELP TO START A FEW STRONG
STORMS...THOUGH 0-6KM SHEAR TOPS OUT AROUND ONLY 25KTS THAT AFTERNOON
SO NO SEVERE STORMS ARE EXPECTED.
.LONG TERM...THURSDAY THROUGH SATURDAY...
FOR THURSDAY AND BEYOND...LARGELY FOLLOWED A SIMILAR FORECAST FOR
EACH DAY BASED ON A COMBINATION OF GFS AND ECMWF GUIDANCE. IN
GENERAL THE GFS HAD BEEN A LITTLE SLOWER THAN THE ECMWF IN REGARDS TO
THE UPPER LOW...THOUGH THE LATEST ROUND OF GUIDANCE SHOWS BOTH MODELS
IN AGREEMENT WITH THE LOW REMAINING OVER AZ/NM THROUGH NEXT SUNDAY
AND RIDGING DURING THAT SAME TIME. THIS FAVORABLE PATTERN FOR
PRECIPITATION WOULD KEEP MOIST AIR ALOFT FROM BROWNSVILLE IN SOUTH
TEXAS ALL THE WAY TO THE CENTRAL HIGH PLAINS. THOUGH CAPE VALUES
COULD NEAR 1500 J/KG MANY OF THE DAYS...0-5 KM SHEAR VALUES WILL
STILL BE LACKING. THEREFORE THE WIDESPREAD POSSIBILITY OF SEVERE
WEATHER WILL BE VERY LIMITED. EXPECTED STORM MODE WILL BE PULSE TYPE
THUNDERSTORMS AND SLOW STORM MOTIONS. GIVEN THAT THESE STORMS WILL BE
DRIVEN BY DAYTIME HEATING AND PASSING SHORTWAVE DISTURBANCES FROM THE
UPPER LOW...THINK DAYLIGHT HOURS WILL HAVE THE HIGHEST CHANCE FOR
RAIN. ADJUSTED POPS UP FOR ALL PERIODS ACCORDINGLY. SEE THE HYDROLOGY
SECTION BELOW FOR MORE DETAILS ON RAINFALL. INDICATIONS FROM THE
MODELS ARE THAT THIS PATTERN WILL LAST AT LEAST THROUGH SUNDAY.
&&
.FIRE WEATHER...
THE DRYLINE TODAY MAY JUST EDGE INTO THE FAR NORTHWEST PANHANDLE
TODAY...SO WESTERN PORTIONS OF CIMARRON COUNTY TO HARTLEY COUNTY MAY
BRIEFLY HIT CRITICAL FIRE WEATHER CONDITIONS TODAY. OTHERWISE
ELEVATED FIRE WEATHER CONDITIONS SHOULD DEVELOP ACROSS THE WESTERN
HALF OF THE PANHANDLES THIS AFTERNOON. NEARLY ALL OF THE PANHANDLES
ARE EXPECTED TO SEE CRITICAL FIRE WEATHER CONDITIONS ON MONDAY AND
TUESDAY...WITH MINIMUM RELATIVE HUMIDITY VALUES REACHING 5 PERCENT
AND 20 FOOT WINDS REACHING AT LEAST 25 MPH IN MANY LOCATIONS FOR BOTH
DAYS. A BRIEF PERIOD OF ELEVATED TO CRITICAL FIRE WEATHER COULD
DEVELOP IN THE FAR NORTHWEST TEXAS PANHANDLE AND WESTERN OKLAHOMA
PANHANDLE ON WEDNESDAY AFTERNOON. INCREASING MOISTURE FOR THE END OF
THE WEEK WILL LIMIT FIRE WEATHER POTENTIAL FOR THE FORSEEABLE FUTURE.
&&
.HYDROLOGY...
WITH MOIST SOUTHERLY FLOW AT ALL LEVELS BY THE END OF THIS
WEEK...PRECIPITABLE WATER VALUES BETWEEN 1.0 AND 1.5 INCHES ARE
POSSIBLE ACROSS THE PANHANDLES. THESE VALUES EXCEED THE 75TH
PERCENTILE FOR THIS TIME OF YEAR...AND SUGGEST THE POTENTIAL FOR
HEAVY RAIN FROM THUNDERSTORMS THAT DEVELOP. ALSO WITH EXPECTED SLOW
STORM MOTION DUE TO WEAK STEERING FLOW IN THE MID LEVELS...THE
CHANCES FOR SLOW MOVING STORMS IS POSSIBLE. SOME SOILS MAY BE
COMPACTED DUE TO PROLONGED DROUGHT...RESULTING IN MORE RAPID RUNOFF
FROM HEAVY RAIN PRODUCING STORMS. THE POTENTIAL FOR FLASH FLOODING
WILL NEED TO BE MONITORED AS THIS EVENT NEARS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 86 57 94 57 96 / 5 5 0 0 0
BEAVER OK 83 59 100 53 97 / 5 5 0 0 5
BOISE CITY OK 85 51 94 51 91 / 5 5 0 0 0
BORGER TX 88 62 97 60 98 / 5 5 0 0 0
BOYS RANCH TX 90 57 96 55 96 / 5 5 0 0 0
CANYON TX 88 56 94 56 95 / 5 0 0 0 0
CLARENDON TX 87 59 97 58 98 / 10 5 0 5 5
DALHART TX 87 50 95 49 92 / 5 5 0 0 0
GUYMON OK 85 55 100 52 96 / 5 5 0 0 0
HEREFORD TX 88 56 93 55 94 / 5 0 0 0 0
LIPSCOMB TX 83 60 97 54 96 / 10 5 0 0 5
PAMPA TX 84 59 96 57 97 / 5 5 0 0 0
SHAMROCK TX 85 60 96 58 97 / 10 5 5 5 5
WELLINGTON TX 87 60 98 60 97 / 10 5 5 5 5
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
COLLINGSWORTH...DALLAM...DEAF SMITH...DONLEY...GRAY...
HANSFORD...HARTLEY...HEMPHILL...HUTCHINSON...LIPSCOMB...
MOORE...OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...
SHERMAN...WHEELER.
OK...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
08/06Hazardous weather outlook, May 18, 5:52 AM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 552 AM CDT SUN MAY 18 2014 OKZ001>003-TXZ001>020-182300- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 552 AM CDT SUN MAY 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. ELEVATED FIRE WEATHER CONDITIONS ARE LIKELY ACROSS THE WESTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES TODAY. A FIRE DANGER STATEMENT IS IN EFFECT UNTIL 9 PM TONIGHT FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES MONDAY AND TUESDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE WESTERN OKLAHOMA AND NORTHWEST TEXAS PANHANDLES ON WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE AREA WEDNESDAY AFTERNOON THROUGH FRIDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THOUGH ANY THUNDERSTORMS THAT DEVELOP COULD PRODUCE DAMAGING WINDS AND LARGE HAIL AS THE PRIMARY HAZARDS. HEAVY RAIN COULD LEAD TO LOCALIZED FLASH FLOODING THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGEMENT OFFICIALS SHOULD MONITOR THE FORECAST AND BE READY FOR POSSIBLE LIMITED ACTIVATION WEDNESDAY AFTERNOON THROUGH SATURDAY. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS SUNDAY THROUGH WEDNESDAY. THE MOST LIKELY TIME FRAME FOR WIDESPREAD CRITICAL FIRE WEATHER WILL BE MONDAY AND TUESDAY. NF
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 6:26 AM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 32 hr |
Nearby
Red Flag Warnings in Texas, 2014Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.